Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS Corpus Christi, TX

May 14, 2006La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 14, 2006, 7:36 PM CDT for La Salle County, Webb County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2006, 7:36 PM CDT (00:36 UTC)
Expired
May 14, 2006, 10:30 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties La Salle County, TX, Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 163 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 8:00 PM CDTFLASH FLOODCotulla, TXNUMEROUS ROADS CLOSED IN COTULLA INCLUDING FRIA AND BOBIE ROADS
May 14, 8:50 PM CDTFLASH FLOODLaredo, TXMANY VEHICLES CAUGHT IN FLOOD WATERS IN LAREDO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3093 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 150039
FFWCRP
TXC283-479-150330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
736 PM CDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LA SALLE COUNTY IN SOUTH TEXAS
  WEBB COUNTY IN SOUTH TEXAS

* UNTIL 1030 PM CDT

* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
  AREA. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL HAVE 
  ALREADY OCCURRED WITH THESE STORMS AND ADDITIONAL 2 TO 4 INCH 
  TOTALS ARE POSSIBLE AS STRONG TO SEVERE STORMS CONTINUE TO RAIN
  ACROSS THE SAME AREAS NEAR INTERSTATE 35 FROM MILLET TO LAREDO.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COTULLA...
  ENCINAL...LAREDO...MIRANDO CITY...AGUILARES...ARTESIA
  WELLS...BRUNI...COLUMBIA BRIDGE...EL CENIZO...LAS   TIENDAS...LOS 
  ANGELES AND MILLET.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2863 9887 2736 9885 2731 9981 2863 9987

$$

MJG
1 follow-up statement
000 
WGUS74 KCRP 150233
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
923 PM CDT SUN MAY 14 2006

TXC283-479-150330-
LA SALLE-WEBB-
923 PM CDT SUN MAY 14 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WEBB
AND LA SALLE COUNTIES...

AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER WEBB COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LAREDO...WOODWARD...MILLET...LOS ANGELES...ENCINAL...COTULLA AND 
ARTESIA WELLS.

LOCAL LAW ENFORCEMENT HAS REPORTED MAJOR STREET FLOODING CONTINUING 
IN COTULLA DESPITE THE RAINFALL ENDING IN THAT AREA. SEVERAL ROADS 
ARE CLOSED INCLUDING FRIO AND DOBIE ROADS. 

LAW ENFORCEMENT IN LAREDO IS REPORTING MAJOR URBAN FLOODING WITH 
WATER 2 TO 4 FEET DEEP OVER SOME ROADWAYS WITH SOME RESCUES 
REQUIRED. RADAR ESTIMATES RAINFALL TOTALS OF 3 TO 6 INCHES HAS 
OCCURRED ALONG I-35 BETWEEN COTULLA AND LAREDO. HEAVY RAINFALL HAS 
ENDED NORTH OF ENCINAL...HOWEVER AREAS NEAR LAREDO WILL SEE MODERATE 
TO HEAVY RAINFALL THROUGH 1030 PM WITH ADDITIONAL TOTALS OF 1 TO 2 
INCHES POSSIBLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 2863 9887 2736 9885 2731 9981 2863 9987

$$

MJG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 7:19 PM CDT, 17 minutes earlier.

Area forecast discussion, May 14, 7:19 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 PM CDT SUN MAY 14 2006

.UPDATE...HAVE UPDATED THE ZFP/CWF WITH SEVERE THUNDERSTORM WATCH
356 EFFECTIVE UNTIL 1AM CDT MONDAY.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
     AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
     WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

BB/85...UPDATE/MARINE
MG/88...AVIATION
Hazardous weather outlook, May 14, 10:26 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 AM CDT SUN MAY 14 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151530-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1026 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG LATE SEASON COLD FRONT WILL PUSH INTO SOUTH TEXAS
OVERNIGHT. ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS OUT AHEAD OF
IT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF SOUTH TEXAS AND THE COASTAL WATERS. SOME OF THESE
STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH LARGE HAIL
AND DAMAGING WINDS. BETWEEN 400 PM AND MIDNIGHT WILL BE THE
GREATEST THREAT FOR SEVERE WEATHER.

SMALL CRAFT ADVISORIES WILL CONTINUE TODAY FOR A PORTION OF THE
COASTAL WATERS DUE TO STRONG ONSHORE FLOW. THIS ONSHORE FLOW WILL
WEAKEN THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ENDING FROM NORTH TO
SOUTH ON MONDAY AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE
COLD FRONT.  DRY WEATHER IS THEN EXPECTED BEYOND MONDAY.

STRONG WINDS BEHIND THE FRONT WILL PRODUCE SMALL CRAFT ADVISORY
CONDITIONS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS HIGHLY LIKELY LATER THIS AFTERNOON THROUGH
THE EVENING HOURS.

MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:06 PM CDTTornado WarningCRPWebb39 min
May 14, 7:10 PM CDTSevere Thunderstorm WarningCRPGoliad50 min
May 14, 7:17 PM CDTSevere Thunderstorm WarningCRPLa Salle43 min
May 14, 7:44 PM CDTTornado WarningCRPWebb61 min
May 14, 7:56 PM CDTTornado WarningCRPWebb34 min
May 14, 8:10 PM CDTSevere Thunderstorm WarningCRPLa Salle65 min
May 14, 8:33 PM CDTSevere Thunderstorm WarningCRPWebb57 min
May 14, 8:41 PM CDTSpecial Marine WarningCRP2 hr
May 14, 8:46 PM CDTSevere Thunderstorm WarningCRPWebb29 min
May 14, 8:51 PM CDTSevere Thunderstorm WarningCRPNueces39 min
May 14, 9:42 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
May 14, 10:10 PM CDTFlash Flood WarningCRPWebb2 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.